Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 12, NWS Miami, FL

March 11, 2021

NWS Miami, FL issued this small craft advisory at Mar 11, 2021, 9:02 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2021, 9:02 PM EST (02:02 UTC)
Expired
Mar 12, 2021, 10:00 AM EST
In force
13 hr
Issued by
NWS Miami, FL

The text

As transmitted.

375 
WHUS72 KMFL 120202
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
902 PM EST Thu Mar 11 2021

AMZ651-671-121015-
/O.NEW.KMFL.SC.Y.0012.210312T0202Z-210312T1200Z/
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
902 PM EST Thu Mar 11 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...

The National Weather Service in Miami has issued a Small Craft
Advisory, which is in effect until 7 AM EST Friday.

* Winds and Seas...East winds 15 to 20 kt with gusts up to 30 
  kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots,
and/or seas 7 feet or greater, are expected to produce hazardous
marine conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions. 

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use cautions when
entering or exiting the inlets and jetty areas.

&&

$$

https://www.weather.gov/miami
3 follow-up statements
174 
WHUS72 KMFL 120311
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
1011 PM EST Thu Mar 11 2021

AMZ651-671-121200-
/O.CON.KMFL.SC.Y.0012.000000T0000Z-210312T1200Z/
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
1011 PM EST Thu Mar 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WHAT...East winds around 20 kt with gusts up to 30 kt and seas 
  3 to 6 feet.

* WHERE...Waters from Deerfield Beach to Ocean Reef FL from 20 
  to 60 NM excluding the territorial waters of Bahamas and 
  Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM.

* WHEN...Until 7 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$
142 
WHUS72 KMFL 120619
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
119 AM EST Fri Mar 12 2021

AMZ651-671-121500-
/O.EXT.KMFL.SC.Y.0012.000000T0000Z-210312T1500Z/
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
119 AM EST Fri Mar 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...East winds around 20 kt with gusts up to 25 kt and seas 
  3 to 6 feet.

* WHERE...Waters from Deerfield Beach to Ocean Reef FL from 20 
  to 60 NM excluding the territorial waters of Bahamas and 
  Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$
628 
WHUS72 KMFL 121503
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
1003 AM EST Fri Mar 12 2021

AMZ651-671-121615-
/O.EXP.KMFL.SC.Y.0012.000000T0000Z-210312T1500Z/
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
1003 AM EST Fri Mar 12 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Small craft should still exercise caution for prevailing winds in
the 15 to 20 knot range, with higher gusts at times.

$$

FELL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 11, 7:30 PM EST, 1 hour 32 minutes earlier.

Area forecast discussion, Mar 11, 7:30 PM EST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Miami FL
730 PM EST Thu Mar 11 2021

.UPDATE...
Very quiet weather expected to continue through the
evening/overnight hours. The 00Z MFL sounding reveals a strong
subsidence inversion near 750 hPa, which will act to suppress any
showers that attempt to develop. Breezy east/northeast flow is
forecast to continue through the evening and into the weekend.

&&

.PREV DISCUSSION... (Issued 637 PM EST Thu Mar 11 2021)

AVIATION(00Z TAFS)...
VFR conditions prevailing through the TAF cycle. Mostly dry
conditions expected region-wide, with only isolated rain showers
possible over the Atlantic waters. Winds east/northeast through
the forecast period around 10-15 kt with gusts around 20 kt
possible tomorrow afternoon.

PREV DISCUSSION... (Issued 442 PM EST Thu Mar 11 2021)

.High Risk of Rip Currents Atlantic Beaches...

Short Term (Today through Friday):

An expansive ridge of high pressure is currently centered over the
western Atlantic waters, which continues to bring gusty easterly
winds and brief passing showers across portions of South Florida
today. Low level moisture continues to rotate around the
southwestern periphery of this ridge of high pressure. The 12z MFL
RAOB indicated a precipitable water value of 1.04, confined to
the lowest levels of the atmosphere below a significant capping
inversion at 700mb. With the continuation of low level moisture in
the low levels, and frictional convergence created by the
water/land interface, a non-zero chance for showers and sprinkles
along the east coast areas cannot be ruled out for the remainder
of today.

By tomorrow, the expansive ridge of high pressure centered over the
western atlantic waters will begin to gradually weaken. Model
guidance also depicts an upper-level ridge developing over the
central Gulf of Mexico and slowly expanding eastwards during the
day. As the upper-level ridge of high pressure builds into South
Florida, increasing subsidence and a decrease in the pressure
gradient will allow for winds to relax across the area as well as
decreasing precipitation chances. However with the continuation of
easterly onshore flow across the warm waters of the Gulf Stream, an
isolated shower or two across the east coast areas cannot be ruled
out. With a ridge of high pressure aloft and continued warm air
advection, a gradually warming trend will continue on Friday with
mostly sunny and dry conditions expected.

Long Term (Friday Night through Tuesday):

Models depict broad and deep high pressure over the western Atlantic
keeping a firm hold of the area through much of the long term. High
pressure aloft is also present over the east Gulf region, which will
also help in keeping gernally benign weather conditions in place
for SoFlo through at least the weekend. Still, the robust easterly
flow around the southern periphery of the Atlantic high may keep
pushing a few showers across the SoFlo east coast metro areas,
especially during he afternoon hours. But any showers that do form
should be very brief and light, thus, POPs will not be carried above
5-10 percent each afternoon attm.

Models show a couple of trough/low systems moving across the
central/eastern CONUS during the weekend, but with their associated
sfc frontal boundaries remaining north of the state. By early next
week, a stronger trough seems to emerge in model solutions, although
there is plenty of discrepancies regarding timing and intensity
between the global long range models. Regardless of the outcome, it
seems chances are increasing of having SoFlo in the warm sector of
this event, which will allow for moisture to increase across the
area early next week. But it remains to be seen how much of a
inhibiting influence the massive ridge to the NE will end up having
in the potential for deep convection to develop.

Temperatures should remain near or a little above normals with
afternoon highs in the mid to upper 80s.

Marine..

An expansive area of high pressure will gradually move eastward
through the western Atlantic waters, remaining centered to the north
of the region throughout the week. This continues to result in a
tight pressure gradient across the South Florida local waters along
with mostly dry conditions outside of isolated passing showers
across the Atlantic waters. Breezy east-northeast winds and elevated
seas will continue across the Atlantic waters throughout the week
prior to gradually subsiding during the weekend. A Small Craft
Advisory remains in effect for the Atlantic waters until at least
Thursday morning, and an extension may become necessary. For the
remainder of South Florida waters, small craft should exercise
caution.

Beach...

Breezy onshore flow will continue to support dangerous rip currents
along the east coast beaches of South Florida. Locally rough surf
will also be possible along the east coast beaches.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            68  79  67  81 /  10  10   0   0
West Kendall     66  81  64  82 /  10   0   0   0
Opa-Locka        65  79  65  80 /  10  10   0   0
Homestead        67  78  65  79 /  10   0   0   0
Fort Lauderdale  68  79  67  80 /  10   0   0   0
N Ft Lauderdale  68  78  66  79 /  10   0   0   0
Pembroke Pines   66  80  65  81 /  10   0   0   0
West Palm Beach  66  78  65  79 /  10   0   0   0
Boca Raton       67  79  66  80 /  10   0   0   0
Naples           62  82  61  82 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday evening for FLZ168-172-173.

AM...None.
GM...None.
&&

Update/Aviation...Bhatti
Tonight/Friday and Marine...Hadi
Friday Night through Thursday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Mar 11, 4:26 PM EST, 4 hours 36 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
426 PM EST Thu Mar 11 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
120930-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
426 PM EST Thu Mar 11 2021

...HAZARDOUS MARINE CONDITIONS ATLANTIC AND BISCAYNE BAY WATERS...
...HIGH RIP CURRENT RISK ATLANTIC BEACHES...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Rip currents: Breezy easterly flow will maintain a high risk of rip
currents along the Atlantic coast beaches of South Florida. Beach-
goers should always swim near a lifeguard.

Wind: Elevated easterly winds across the Atlantic and Biscayne Bay
waters will continue to pose hazardous boating conditions for small
craft operators. Small craft should exercise caution across all South
Florida local waters due to breezy conditions.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Dangerous rip currents will persist along the Atlantic beaches
through the week and potentially into the weekend. Hazardous marine
conditions will continue across the Atlantic waters due to elevated
winds, though conditions should gradually improve during the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.